MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 4/40/130; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 4/40/130; PERIPHERAL DILATATION CATHETER
Model Number 357494
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2020
Type of Reportable Event Malfunction
Event or Problem Description
A passeo-18 balloon catheter was chosen for the treatment of a mildly calcified lesion.The balloon ruptured at 5 atm.The balloon could be withdrawn and another balloon was used.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the balloon has burst longitudinal over a length of about 36 mm.Microscopic inspection of the balloon surface showed several scratches in close vicinity of the tear.It seems likely that the tear in the balloon was caused by a hard, sharpedged object pressing against the balloon from the outside.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations, no material or manufacturing related root cause was determined.The root cause is most likely related to the patients anatomy.

Brand Name
PASSEO-18 4/40/130
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key10681228
Report Number1028232-2020-04437
Device Sequence Number2943211
Product Code LIT
UDI-Device Identifier07640119559056
UDI-Public07640119559056
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072765
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number357494
Device Catalogue NumberSEE MODEL NO.
Device Lot Number02204726
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2020
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer12/07/2020
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1